Jump to content

Photo

Having Trouble With Accutane Side Effects

steroid

3 replies to this topic

#1 paperbag

paperbag

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 0
About Me
  • Gender:Male
  • Location:Chicago
  • Joined: 14-March 05

Posted 14 January 2013 - 12:40 PM

Hey guys,

I'm male, 36, been on Accutane since July. Ever since going up to 80mg/day two months, I'm having a real hard time. I've gone back to 40mg/day, but still struggling.

Things I'm struggling with.

Non healing skin abrasions. Mainly one area of skin that won't heal on my chin. Back on December 1st or so, I saw an area on the right side of my chin that looked a little red, so I put some Desonide on it, a mild steroid. No big deal. Some of the Desonide caked on, so I scraped the Desonide off the next day, and that scraped off some skin. That started this long nightmare. The skin can't heal. Tiny flakes of healing skin form over the top, then flake off. This repeats over and over. The skin underneath is red. I've been to the dermatologist, and he gave me Biafine to keep applying to the area as long as I'm on Accutane. He told me it wouldn't heal until I stopped the Accutane, but the Biafine should help.

Scrapes on my face from my pillow during sleep. My skin is so dry, I sometimes wake up with scrapes on my cheek or near my eyes, just from my pillow.

Bloodshot eyes. I have to use Systane Restore eye drops several times a day. I clean my eyelids every morning with OcuSoft eyelid cleaning pads. I've never had to do this in my life. Getting myself up and cleaned and dressed in the morning takes at least an hour.

I was really happy I was cruising along on 80mg/day, moving fast towards being done with Accutane. Then I could feel my eyes drying out. I went down to 40mg/day. I got on Systane eye drops, and thought I had that side effect managed. So I went back up to 80mg/day. But the scapres, non healing skin, blood shot eye are just too much. So I'm back on 40mg/day.

I weight 150 pounds, or about 68kg. Before I started on 80mg/day, 40mg/day was not a problem at all. I'm hoping these side effects get better the longer I stay on 40mg/day.

I'm pretty sad. Going from 80mg/day to 40mg/day really extends the length of my treatment. Probably by another month. I know that might not sound like a long time, but it is when you're dealing with Accutane side effects. Especially when I was so close to being done. I thought I had 1 month left...not I think I have 2 months. I was really looking forward to buying that "last pack" of pills and knowing the end was in sight.

I also really worry that this patch of skin on my chin is just not healing, and nothing I do helps. I put the Biafine on it every day. New skin forms over the area in tiny little flakes. The flakes of skin hang on for a few days, then fall right off, and the cycle starts all over. It's demoralizing. I constantly look like I have eaten a white, powdery donut, and some powder is left over on the right side of my chin.

Well....I'm just hoping for some support. I'd really love to talk to anyone else who has gone through similar side effects from Accutane, and got through it. Or someone who is going throgh the same difficulties now on Accutane, and wants to talk about it. I could really just use a friend to talk to. I'm doing this all on my own, no family or friend support, so this forum is all I have for support.

Thanks sincerely for any help.

#2 BMarieWantsNoAcne

BMarieWantsNoAcne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 288
    Likes: 42
About Me
  • Gender:Female
  • Joined: 04-November 12

Posted 14 January 2013 - 03:23 PM

I'm sorry about the troubles you're having... can you get a softer pillow case? And you might try leaving your chin alone and see if that helps it heal. No creams, no moisturizers, no washing. The less you touch it, the less irritated it will be... good luck, and I hope things start improving!

#3 NickieSandra

NickieSandra

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 17-January 13

Posted 17 January 2013 - 07:57 AM

I had a spot next to my mouth that I scratched at one point and it peeled very badly. I didn't think it would ever heal. Do you have any aquaphor? I am using aquaphor ointment for my chapped lips, so I decided to cover the spot that wouldn't heal with it. I just kept it covered with the aquaphor and less than a week later it healed. It feels very similar to vaseline and it will cause a shiny spot, but it is important to finally get it to heal. I know the drug is really frustrating and the side effects can be terrible. Maybe it would be worth investing a little money into satin pillow cases or something? Also make sure you moisturize like crazy at bed time. I am only a month and a half in to my treatment, but I am close to your age, (32). Hope this helps a little. I hope things get better for you soon!

#4 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,677
    Likes: 108
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 17 January 2013 - 10:17 PM

hmm....I think you stated you started in July??? I am assuming you started at the end of July as 6 months is quite a long time...Roche even states that Accutane continues to work 2 -4 months after course is over. Dosage, cummalitive, duration doesn't mean it a permanent fix and the acne won't come back. Anyways slow wound healing and thin skin is common it may or may not go back to normal after you course.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users